ISSN: 1302-1192 / E-ISSN: 2458-9101
Restless Legs Syndrome Associated with Quetiapine in Elderly Patient
Javed Ather Siddiqui, Shazia Farheen Qureshi, Ahmed Eidhah Alghamdi
Sleep and Hypnosis: A Journal of Clinical Neuroscience and Psychopathology 2017; Online Ahead of Print
Restless legs syndrome (RLS) is a sleep-related disorder characterized by abnormal sensations in the legs at rest in which the patients feel an urge to move the legs; beginning or worsening during inactivity; relief by movement; preponderance in evening or night. The drugs implicated were mainly psychotropic, especially neuroleptics and many others. Drug induced RLS generally resolves when the dose is reduced or the drug is withdrawn. We report a case of bipolar mood disorder presented to our emergency department with insomnia and we added quetiapine 100mg at bed time for his disturbed sleep, patient reported on third day complaining with “itchy”, “Pins and needles”, “creepy crawly” feeling in the legs. The sensations are usually worse at rest and night due to which he is unable to sleep. Awareness and proper diagnosis by all primary care practitioners is necessary for effective management of RLS as well as clinicians are encourage to be aware of the potential for quetiapine to cause RLS.
Keywords: Restless legs syndrome, quetiapine, iron deficiency, akathisia
GUIDE FOR AUTHORS
EDITORIAL BOARD
ABOUT JOURNAL
INDEXED IN
AHEAD OF PRINT
ARCHIVES
CURRENT ISSUE
CONTACT US